Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 32, NWS Flagstaff, AZ

June 18, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 18, 2011, 2:25 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 18, 2011, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2011, 2:25 AM MST (09:25 UTC)
In effect from
Jun 18, 2011, 12:00 PM MST
Expired
Jun 18, 2011, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4600 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WWUS75 KFGZ 180925
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
225 AM MST SAT JUN 18 2011


AZZ011-013-014-017-040-181730-
/O.NEW.KFGZ.WI.Y.0032.110618T1900Z-110619T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
225 AM MST SAT JUN 18 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

* TIMING: WIND SPEEDS WILL INCREASE THIS MORNING AND EXCEED
  CRITERIA AFTER 12 NOON MST.

* WINDS: SOUTHWESTERLY 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULT TRAVEL. ROADS
  AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW MEXICO
  LINE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
2 follow-up statements
272 
WWUS75 KFGZ 182108
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
208 PM MST SAT JUN 18 2011

AZZ011-013-014-017-040-190515-
/O.NEW.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/
/O.CON.KFGZ.WI.Y.0032.000000T0000Z-110619T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
208 PM MST SAT JUN 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING
  BEFORE TAPERING OFF BEFORE DARK...STRONG WINDS WILL RETURN BY
  LATE TOMORROW MORNING AND CONTINUE THROUGH THE EVENING.  

* WINDS: SOUTHWESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. ROADS
  AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW MEXICO STATE
  LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED VISIBILITIES IN
  AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012-016-039-190515-
/O.NEW.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
208 PM MST SAT JUN 18 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 

* TIMING: STRONG WINDS WILL DEVELOP BY LATE SUNDAY MORNING AND CONTINUE
  INTO THE EVENING.

* WINDS: SOUTHWESTERLY WINDS OF 25 TO 25 MPH WITH GUSTS TO 50 MPH
  ARE EXPECTED. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING.
  ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW
  MEXICO STATE LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED
  VISIBILITIES IN AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
488 
WWUS75 KFGZ 190212
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
712 PM MST SAT JUN 18 2011

AZZ011-013-014-017-040-191015-
/O.EXP.KFGZ.WI.Y.0032.000000T0000Z-110619T0200Z/
/O.CON.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
712 PM MST SAT JUN 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY.

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* TIMING: STRONG WINDS WILL RETURN BY LATE SUNDAY MORNING AND
  CONTINUE THROUGH THE EVENING.

* WINDS: SOUTHWESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING.
  ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW
  MEXICO STATE LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED
  VISIBILITIES IN AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012-016-039-191015-
/O.CON.KFGZ.WI.Y.0033.110619T1800Z-110620T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
712 PM MST SAT JUN 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 

* TIMING: STRONG WINDS WILL DEVELOP BY LATE SUNDAY MORNING AND 
  CONTINUE INTO THE EVENING. 

* WINDS: SOUTHWESTERLY WINDS OF 25 TO 25 MPH WITH GUSTS TO 50 
  MPH ARE EXPECTED. 

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING. 
  ROADS AFFECTED INCLUDE INTERSTATE 40 FROM HOLBROOK TO THE NEW 
  MEXICO STATE LINE. DUST PRONE AREAS MAY ALSO SEE RESTRICTED 
  VISIBILITIES IN AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 17, 9:00 PM MST, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 17, 9:00 PM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST FRI JUN 17 2011

.SYNOPSIS...EXPECT WINDY AFTERNOONS AND DRY CONDITIONS ACROSS MUCH
OF THE REGION THROUGH SUNDAY. TEMPERATURES WILL BE SLIGHTLY BELOW
NORMAL AS LOW PRESSURE SETS UP ACROSS THE WEST. CONDITIONS WILL BE
MOSTLY DRY WITH THE EXCEPTION OF A SLIGHT CHANCE OF THUNDERSTORMS
NEAR THE UTAH BORDER ON SUNDAY. FAIR AND WARMER WEATHER WITH LIGHTER
WINDS ARE EXPECTED STARTING MONDAY AS HIGH PRESSURE RETURNS TO THE
SOUTHWEST.

&&

.DISCUSSION...FORECAST APPEARS TO BE IN GOOD SHAPE AS WINDS HAVE
WEAKENED SINCE SUNSET. GUSTY WINDS WILL RETURN DURING THE DAYLIGHT
HOURS SATURDAY AND SUNDAY.

&&

.PREV DISCUSSION /340 PM MST/...WEAKENING FRONTAL BAND CONTINUES TO
STREAM SOME HIGH CLOUD COVER ACROSS NORTHERN ARIZONA THIS AFTERNOON.
CONVECTION HAS YET TO MATERIALIZE ACROSS OUR FAR NORTHEASTERN
ZONES...A FEW REMAINING HOURS OF SUN MAY POP AN ISOLATED CELL NEAR
THE FOUR CORNERS BUT ITS BEGINNING TO LOOK LESS LIKELY.
OTHERWISE...FAIR AND BREEZY CONDITIONS CONTINUE ACROSS MOST OF THE
STATE.

FOR THE WEEKEND...A TROUGH OF LOW PRESSURE ACROSS THE NORTHERN
STATES WILL CONTINUE TO INDUCE BREEZY TO WINDY CONDITIONS ACROSS THE
REGION. FOR SATURDAY...SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED
WITH EVEN STRONGER WINDS ACROSS OUR EASTERN ARIZONA ZONES. FOR
SUNDAY...AS THE TROUGH EDGES CLOSER TO THE STATE...INCREASING
PRESSURE GRADIENTS WILL LEAD TO WINDIER CONDITIONS
AREA-WIDE...ESPECIALLY ACROSS EASTERN ARIZONA. WINDS OF 20 TO 30 MPH
WITH GUSTS TO 50 MPH ARE POSSIBLE IN PARTS OF THE LITTLE COLORADO
RIVER VALLEY AND A WIND ADVISORY MAY BE NEEDED DOWN THE ROAD.

STARTING MONDAY...PERSISTENT WESTERN US TROUGHING WILL BEGIN TO
SHIFT EASTWARD INTO THE MIDWEST ALLOWING HIGH PRESSURE TO REBUILD
ACROSS THE DESERT SOUTHWEST. MODELS ARE IN AGREEMENT ON BUILDING A
LARGE HIGH PRESSURE RIDGE INTO THE STATE BY MIDWEEK ALLOWING
TEMPERATURES TO WARM TO THE HIGHEST VALUES YET THIS SEASON. BEYOND
THURSDAY...DETAILS BEGIN TO DIVERGE WITH THE ECMWF BUILDING THE HIGH
INTO THE FOUR CORNERS WHILE THE GFS HINTS AT ANOTHER WESTERN US
TROUGH. FOR NOW ANTICIPATE WARM AND DRY CONDITIONS WITH BREEZY
WEATHER POSSIBLY RETURNING LATE NEXT WEEK.

&&

.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR
THE NEXT 24 HOURS. OCCASIONAL HIGH AND MID CLOUDS ARE EXPECTED INTO
SATURDAY AS A TROUGH MOVES INTO ARIZONA FROM THE NORTHWEST.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE ACROSS THE WESTERN STATES
WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS SATURDAY AND SUNDAY
PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF OUR
NORTHERN ARIZONA ZONES. THE STRONGEST WINDS WILL OCCUR ON SUNDAY
ACROSS OUR NORTH CENTRAL AND EASTERN FIRE ZONES.

MONDAY THROUGH WEDNESDAY...THE TROUGH WILL MOVE EAST OF ARIZONA ON
MONDAY CAUSING WINDS TO DECREASE AND SHIFT FROM SOUTHWEST TO
NORTHWEST. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH
WEDNESDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR FIRE
ZONES AZZ106>108-111>117-138>140.

RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR FIRE
ZONES AZZ109>118-138>140.

&&

PUBLIC.....................KD/OUTLER
AVIATION/FIRE WX...........KD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 17, 8:17 PM MST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
817 PM MST FRI JUN 17 2011

AZZ004>018-037>040-181200-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
817 PM MST FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF TONIGHT.

.DAYS TWO THROUGH SEVEN...

GUSTY SOUTHWEST WINDS WILL CONTINUE SATURDAY AND INCREASE IN SPEED
ON SUNDAY. LOW HUMIDITIES WILL DEVELOP EACH AFTERNOON...AND A RED
FLAG WARNING IS IN EFFECT FOR BOTH SATURDAY AND SUNDAY FOR MUCH OF
THE NORTHLAND. SEE PRODUCT PHXRFWFGZ FOR DETAILS. IN ADDITION...A
WIND ADVISORY MAY BE NEEDED FOR SUNDAY.

MONDAY THROUGH THURSDAY...MUCH LESS WIND IS FORECAST STARTING
MONDAY. NO HAZARDOUS WEATHER IS EXPECTED.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:08 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo30 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.